Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight Loss
Feb 11, 2008

Hello

I have a question about weight loss. I started HIV treatment on Sustiva/Truvada 3 weeks ago. I was diagnosed in Nov 02. My numbers were at 520 tcells and 58,000 VL when I started treatment 3 weeks ago. My VL has never been above 145,000 and averaged around 20,000 since 2002, and my tcells have never gone below 450. I have always been asymptomatic. My doctor recommended I start treatment because my last 3 tests have shown that the VL is increasing. I have had no side effects since starting treatment except that my appetite has decreased - I am not hungry. I should mention that I am also on an anti-depressant Paxcil and that my appetite did seem to be decreasing before I started the HIV meds but seems to be even less now. I am 5'9 and weighed 182 3 months ago, I now weigh about 170. Any feedback you can provide is appreciated. Thank you.

Response from Dr. Henry

Most patients tend to gain weight during their first year on HIV treatment. Certainly the efavirenz (Sustiva) and less often the tenofovir can cause GI or appetite changes that are usually worse in the first 2-4 weeks and then for most patients tend to diminish after that. Sustiva might aggravate either pre-existing de novo appetite problems or from effects the Paxil. I would discuss with your HIV specialist and also consider a consultation with a nutritionist. KH



Previous
Kaletra dose (follow up info)
Next
Visceral Fat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement